Alert archive / Louisiana / Gale Watches in 2011
Gale Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale watch at Feb 6, 2011, 3:42 AM CST. It took effect at Feb 7, 2011, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2011, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 7, 2011, 10:00 AM CST
- Expired
- Feb 7, 2011, 4:04 AM CST
- In force
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
277 WHUS74 KLIX 060942 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 342 AM CST SUN FEB 6 2011 ...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS MONDAY... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH OF MONDAY NIGHT. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061745- /O.NEW.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 342 AM CST SUN FEB 6 2011 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
731 WHUS74 KLIX 061506 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 906 AM CST SUN FEB 6 2011 ...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS MONDAY... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH OF MONDAY NIGHT. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-062315- /O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 906 AM CST SUN FEB 6 2011 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
890 WHUS74 KLIX 062104 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 304 PM CST SUN FEB 6 2011 ...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS MONDAY... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH OF MONDAY NIGHT. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-070515- /O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 304 PM CST SUN FEB 6 2011 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WHILE FREQUENT GUSTS WILL BE 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ 32
004 WHUS74 KLIX 070311 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 911 PM CST SUN FEB 6 2011 ...STRONG COLD FRONT MAY CAUSE GALES ACROSS ALL COASTAL WATERS MONDAY... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT MONDAY. THE POSSIBILITY OF FREQUENT GUSTS TO 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WATCH ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED TO LAST THROUGH MUCH OF MONDAY NIGHT. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071115- /O.CON.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 911 PM CST SUN FEB 6 2011 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE POSSIBLE. SEAS WILL RISE TO 3 TO 4 FEET IN SOUNDS AND LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
789 WHUS74 KLIX 071004 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CST MON FEB 7 2011 ...STRONG COLD FRONT EXPECTED TO CAUSE FREQENT GUSTS TO GALE FORCE... .SUSTAINED NORTHERLY WINDS OF 25 TO 30 KNOTS ARE EXPECTED BEHIND A STRONG COLD FRONT TODAY. FREQUENT GUSTS OF 35 TO 40 KNOTS WILL BE THE CAUSE FOR A GALE WARNING ONCE THE FRONT MOVES THROUGH. THESE CONDITIONS ARE EXPECTED EASE BY THIS EVENING. GMZ530-534-550-552-570-572-071815- /O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ /O.NEW.KLIX.SC.Y.0086.110207T2100Z-110208T1000Z/ /O.NEW.KLIX.GL.W.0002.110207T1600Z-110207T2100Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-LAKE BORGNE- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 404 AM CST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 FEET IN THE LAKES AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS AFTERNOON ALLOWING SEAS TO FALL TO 3 FEET IN LAKES AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ532-536-538-555-557-575-577-071815- /O.UPG.KLIX.GL.A.0002.110207T1600Z-110208T0900Z/ /O.NEW.KLIX.SC.Y.0086.110208T0000Z-110208T1000Z/ /O.NEW.KLIX.GL.W.0002.110207T1800Z-110208T0000Z/ MISSISSIPPI SOUND-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 404 AM CST MON FEB 7 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY. * WINDS AND SEAS: SUSTAINED WINDS ARE EXPECTED TO BE IN THE 25 TO 30 KNOT RANGE WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. SEAS WILL RISE TO 4 TO 5 FEET IN SOUNDS AND 6 TO 9 FEET OVER OPEN GULF WATERS. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING ALLOWING SEAS TO FALL TO 3 FEET IN SOUNDS AND 4 TO 7 FEET IN OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale watch went out at Feb 5, 9:45 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Feb 5, 9:45 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 PM CST SAT FEB 5 2011 .UPDATE... ...SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS EVENING. A MUCH DRIER EVENING WITH A PW OF ONLY 0.25 INCHES. A FAIRLY STEEP INVERSION IN PLACE BETWEEN 900 AND 825 MILLIBARS WITH TEMPERATURES RANGING BETWEEN 30 AND 40 DEGREES IN THAT LAYER. WINDS ARE LIGHT AND PRIMARILY WESTERLY IN THE LOWEST LEVELS AS A STRONG SOUTHWESTERLY FLOW CONTINUES TO DOMINATE THE MIDDLE AND UPPER LEVELS. A 143 KNOT SOUTHWESTERLY JET IN PLACE AT 260 MILLIBARS THIS EVENING. && .PREV DISCUSSION... /ISSUED 347 PM CST SAT FEB 5 2011/ SHORT TERM... MOISTURE AXIS WAS LOCATED FROM THE MID ATLANTIC TO THE NORTH GULF...ACROSS THE COASTAL WATERS. AS A RESULT...SHOWERS LINGERED JUST SOUTHEAST OF THE MOUTH SHOULD PUSH EAST BY 00Z SUNDAY. A VIGOROUS SHORT WAVE WAS LOCATED OVER NEW MEXICO. SURFACE HIGH OVER NORTH GULF WITH THE RIDGE AXIS TO THE MID SOUTH WILL SLOWLY SHIFT EAST TONIGHT. CLEAR AND VERY LIGHT SOUTHWEST WINDS WILL BE IDEAL FOR RADIATIONAL COOLING...ESPECIALLY NORTH SHORE ZONES WILL BE COOLER THAN LAST NIGHT. TEMPS TONIGHT ON THE SOUTH SHORE WILL BE SIMILAR TO THIS MORNING. THICKNESS LAYERS OF 1000 TO 700MB INCREASE ABOUT 10 TO 15M OVERNIGHT...WHICH MAY KEEP TEMPS AROUND AND JUST ABOVE THE FREEZING MARK ON THE SOUTH SHORE TONIGHT. WITH THE HIGH TO THE EAST FLOW WILL BECOME SOUTHWESTERLY BUT LIGHT FOR SUNDAY. SHORT WAVE WILL DIVE SOUTHEAST ACROSS TEXAS SUNDAY AND ACROSS THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT. DEEP MOISTURE SOUTH OF THE OLD BOUNDARY WILL STREAM NORTH BUT REMAIN COASTAL AREAS IN SOUTHEAST LOUISIANA AND COASTAL WATERS. SHORT WAVE IS EXPECTED TO BECOME NEGATIVELY TILTED BY MIDDAY MONDAY...ALTHOUGH DEEP MOISTURE WILL BE EAST. HOWEVER...SOME INSTABILITY MAY DEVELOP ISOLATED THUNDER OVER THE COASTAL WATERS SUNDAY NIGHT. WILL GO WITH A CHANCE OF SHOWERS MAINLY SUNDAY NIGHT. SHORT WAVE AXIS FLUSHES MOISTURE EAST FOLLOWED BY COLD AIR ADVECTION MONDAY...FLURRIES POSSIBLE...AROUND 5 PERCENT ACROSS NORTH ZONES MONDAY. NORTHWEST FLOW FROM SURF TO 700MB WILL SHORTENED THE WINDOW FOR THIS SLIGHT CHANCE OF SNOW. ERGO...WILL MAINTAIN A LIQUID FORECAST SUNDAY INTO MONDAY FOR NOW. SHARP TROUGH AXIS MEANS A QUICK COOL DOWN MONDAY NIGHT AND SLIGHT MODERATION IN TEMPS TUESDAY AND WEDNESDAY. LONG TERM... ANOTHER STORM SYSTEM IS POISED TO TRACK ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. GFS AND ECMWF ARE COMING TOGETHER WITH THEIR TIMING. ERGO...WE PUSHED THE RAIN THREAT BACK TO WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY. THE NEXT SYSTEM HAS SLIGHTLY MORE NORTH TRACK ACROSS NORTH LOUISIANA AND TAPS MORE MOISTURE. AS RESULT...THE SURFACE LOW MAY TRACK ACROSS THE SOUTH HALF ZONES. AGAIN MARGINAL INSTABILITY WILL DEVELOP OVER THE COASTAL WATERS AND COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND WE INSERTED SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT. LATER PACKAGES MAY HAVE TO INSERT THUNDER ACROSS LAND AREA WEDNESDAY NIGHT IF INSTABILITY INCREASES. AS THE AXIS MOVES EAST...COLD AIR WILL IMMEDIATELY FOLLOW WITH LOWERED THICKNESS TO SUPPORT FROZEN PRECIP ACROSS THE NORTH ZONES THURSDAY MORNING. PRECIP WILL END LATE THURSDAY AND REMAIN DRY NEXT WEEKEND. AVIATION... STRONG SUBSIDENCE AND DRY AIR ADVECTION IN THE WAKE OF A DEPARTING UPPER LEVEL TROUGH AXIS WILL CONTINUE TO BRING VFR CONDITIONS TO ALL OF THE TERMINALS THROUGH TOMORROW AFTERNOON. 32 MARINE... THE NEXT SIGNIFICANT EVENT FOR THE MARINE ZONES WILL BEGIN TO DEVELOP TOMORROW NIGHT AND CONTINUE INTO MONDAY...AS A STRONG UPPER LEVEL LOW AND ASSOCIATED SURFACE FRONT SWEEPS THROUGH THE COASTAL WATERS. ALTHOUGH THE EVENT WILL BE FAIRLY SHORT-LIVED WITH A DURATION OF 12-18 HOURS...VERY STRONG WINDS OF 25 TO 30 KNOTS CAN BE EXPECTED OVER THE COASTAL WATERS. THE TIDAL LAKES AND SOUNDS SHOULD SEE WINDS OF 20 TO 25 KNOTS DURING THIS TIME FRAME. AT THIS TIME...DEFINITE SCA AND POSSIBLE GALE CONDITIONS ARE FORECAST. A FEW DAYS LATER...ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE COASTAL WATERS. THIS LOW WILL DEVELOP IN THE COASTAL BEND OF TEXAS AND MOVE THROUGH THE COASTAL WATERS WEDNESDAY INTO THURSDAY. INCREASING EASTERLY FLOW IN ADVANCE OF THE LOW WILL RESULT IN EXERCISE CAUTION CONDITIONS ON WEDNESDAY. WEDNESDAY NIGHT INTO THURSDAY A PERIOD OF SCA CONDITIONS SHOULD DEVELOP AS COLD AIR ADVECTION TAKES HOLD OVER THE COASTAL WATERS. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 27 62 37 47 / 0 10 30 20 BTR 32 64 43 51 / 0 10 30 20 ASD 29 61 42 52 / 0 10 30 20 MSY 35 62 44 52 / 0 10 30 20 GPT 31 60 43 53 / 0 10 30 20 PQL 28 61 43 53 / 0 10 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 5, 6:15 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 PM CST SAT FEB 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 615 PM CST SAT FEB 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED BY MONDAY MORNING. ANOTHER STRONG COLD FRONT IS EXPECTED WEDNESDAY NIGHT. SHOWERS ARE EXPECTED AND PERHAPS ISOLATED THUNDERSTORMS...BUT SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. THE RAINFALL MAY TRANSITION BRIEFLY TO SNOW FLURRIES BEFORE ENDING THURSDAY MORNING. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ONCE AGAIN FOR STRONG NORTH WINDS AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.